Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 44, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 17, 2018, 12:51 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2018, 12:51 PM CDT (17:51 UTC)
- Expired
- May 17, 2018, 1:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WUUS53 KLSX 171751
SVRLSX
MOC186-187-171830-
/O.NEW.KLSX.SV.W.0044.180517T1751Z-180517T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1251 PM CDT THU MAY 17 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Ste. Genevieve County in southeastern Missouri...
Southeastern St. Francois County in southeastern Missouri...
* Until 130 PM CDT.
* At 1251 PM CDT, a severe thunderstorm was located over Womac,
moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Womac, Knob Lick, Coffman, Libertyville and Minnith.
This includes Interstate 55 in Missouri near exit 141.
This also includes Hawn State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3787 9036 3785 8998 3768 9010 3764 9015
3764 9043
TIME...MOT...LOC 1751Z 102DEG 11KT 3770 9016
HAIL...1.00IN
WIND...60MPH
$$
Glass2 follow-up statements
351
WWUS53 KLSX 171817
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
117 PM CDT THU MAY 17 2018
MOC186-187-171830-
/O.CON.KLSX.SV.W.0044.000000T0000Z-180517T1830Z/
Ste. Genevieve MO-St. Francois MO-
117 PM CDT THU MAY 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR SOUTHEASTERN STE. GENEVIEVE AND SOUTHEASTERN ST. FRANCOIS
COUNTIES...
At 117 PM CDT, a severe thunderstorm was located near Coffman, moving
northwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Womac, Coffman, Libertyville and Minnith.
This includes Interstate 55 in Missouri near exit 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3786 9019 3785 8998 3768 9010 3764 9015
3764 9038
TIME...MOT...LOC 1817Z 118DEG 10KT 3773 9021
HAIL...1.00IN
WIND...60MPH
$$
Glass634
WWUS53 KLSX 171829
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
129 PM CDT THU MAY 17 2018
MOC186-187-171838-
/O.EXP.KLSX.SV.W.0044.000000T0000Z-180517T1830Z/
Ste. Genevieve MO-St. Francois MO-
129 PM CDT THU MAY 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STE. GENEVIEVE
AND SOUTHEASTERN ST. FRANCOIS COUNTIES WILL EXPIRE AT 130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm. A
flash flood warning remains in effect for parts of the area.
LAT...LON 3786 9019 3785 8998 3768 9010 3764 9015
3764 9038
TIME...MOT...LOC 1828Z 102DEG 11KT 3774 9025
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:40 AM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, May 17, 5:40 AM CDT, 7 hours 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 540 AM CDT Thu May 17 2018 .SHORT TERM... (Through Late Tonight) Issued at 405 AM CDT Thu May 17 2018 Early this morning, a split flow regime prevailed at the upper levels across the central CONUS, with a weak NW flow aloft over our region. Of particular focus is a small upper LO located just northwest of Kansas City and is directly responsible for a few showers around Kansas City. Another small upper LO existed further to the south over south-central MO and is helping to maintain areas of showers and thunderstorms for much of that area. Outside of the cloudy skies found in the various clusters of showers and storms, a large veil of thinner cirrus clouds was spread over the entirety of our region. Temperatures were in the 60s with a light northeast wind at the surface. High dewpoint air continued to hang tough for much of the forecast area near and south of Interstate 70, with values in the low-mid 60s. The small upper LO will be our main focus for the forecast this period, and is expected to track slowly southeastward towards the Lake of the Ozarks by late this afternoon. While some showers and thunderstorms may intrude into the southwest and southeast peripheries of the forecast area until late morning, rain chances will really ramp up beginning late this morning as we head into peak heating and the small upper LO moves close enough to have an influence. Have boosted PoPs into likely category for a stretch from central to southeast MO with some widely scattered convective development possible across an expanded area that will reach into STL metro. Temps will struggle to rise most where the rain chances are highest, with 75-80 expected in parts of central and southeast MO. Otherwise, max temps from 80-85 are forecast, close to persistence values. The small upper LO will continue moving slowly, taking a more eastward turn tonight towards far southern IL, nearly reaching the MS river by 12z/Fri. Coverage of showers and thunderstorms downstream from this LO should decrease with loss of peak heating, but mentionable PoPs are expected to persist nonetheless, with showers and a few storms expected to increase in coverage across southern IL ahead of this LO and with some even building back in towards the STL metro area before sunrise Friday morning. Overnight min temps will be similar to persistence, ranging from the upper 50s to the mid 60s. TES .LONG TERM... (Friday through Wednesday) Issued at 405 AM CDT Thu May 17 2018 Unsettled pattern is expected through the weekend into the first half of next week. Global models are in relatively good agreement that upper low over Missouri and Illinois on Friday will open up and lift out over the weekend. This upper low will bring a chance of showers and thunderstorms to the area on Friday. Highs on Friday will be close to normal with the clouds and chance of rain under the upper low. A weak upper ridge will move across the area on Saturday once the upper trough lifts out. There will be a warm front move north into the area on Saturday and Saturday night bringing an additional chance of showers and thunderstorms. The upper flow will become southwesterly behind the weak upper ridge and a series of upper level disturbances will move over the area in the southwesterly flow. The upper flow will eventually become zonal by the middle of next week in response to a large upper trough dropping into the western CONUS and closing off. With a stalled front and unstable airmass over the area, will keep at least a low chance for showers and thunderstorms over the area each day. Expect temperatures to rise back 10-15 degrees above normal next week as the warm front moves back north into the area and 850mb temperatures climb into the 15-20C range. Britt && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 540 AM CDT Thu May 17 2018 VFR conditions outside of TSRA and generally light northeast surface winds will prevail at the TAF sites thru the valid period. The chance for thunderstorms will increase beginning late this morning at KCOU and around midday for the STL metro sites as an upper LO approaches from the west and interacts with increasing instability during peak heating. The thunderstorm coverage will lessen or exit by sunset, but then re-develop further east and return to the STL metro area by daybreak Friday morning. SPECIFICS FOR KSTL: VFR conditions outside of TSRA will prevail until close to daybreak Friday when MVFR CIGs are expected to move in from the east. There is a small chance of these lower CIGs to drop into IFR category. Otherwise, look for a small chance of TSRA during the afternoon but the probs currently too low for inclusion into the TAF, with better chances late tonight into Friday morning. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 17, 4:31 AM CDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 431 AM CDT Thu May 17 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-180945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 431 AM CDT Thu May 17 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a chance of thunderstorms across central and eastern Missouri as well as southwest and south central Illinois through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:21 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.